Alert archive / Wisconsin / Wind Chill Advisories in 2010
Wind Chill Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Jan 27, 2010, 3:33 PM CST for 6 counties in Wisconsin. It took effect at Jan 27, 2010, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2010, 3:33 PM CST (21:33 UTC)
- In effect from
- Jan 27, 2010, 9:00 PM CST
- Expired
- Jan 28, 2010, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 152 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
761 WWUS43 KGRB 272133 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 333 PM CST WED JAN 27 2010 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT... .NORTHWEST WINDS AT 10 TO 15 MPH AND SUBZERO TEMPERATURES WILL COMBINE TO PRODUCE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO TONIGHT THROUGH EARLY THURSDAY. WIZ005-010>012-018-019-280545- /O.NEW.KGRB.WC.Y.0002.100128T0300Z-100128T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 333 PM CST WED JAN 27 2010 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST THURSDAY. * WIND CHILLS WILL DROP TO 20 TO 30 BELOW ZERO LATE THIS EVENING THROUGH FRIDAY MORNING. * FROSTBITE IS POSSIBLE IN 30 MINUTES OR LESS IF YOU DO NOT HAVE SUITABLE COAT...HAT AND GLOVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
198 WWUS43 KGRB 280527 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1127 PM CST WED JAN 27 2010 ...DANGEROUS WIND CHILLS EXPECTED TONIGHT... .NORTHWEST WINDS AT 10 TO 15 MPH AND SUBZERO TEMPERATURES WILL COMBINE TO PRODUCE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO TONIGHT THROUGH EARLY THURSDAY. WIZ005-010>012-018-019-281330- /O.CON.KGRB.WC.Y.0002.000000T0000Z-100128T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 1127 PM CST WED JAN 27 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY. * WIND CHILLS OF 20 TO 30 BELOW ZERO ARE EXPECTED THROUGH THURSDAY MORNING. * FROSTBITE IS POSSIBLE IN 30 MINUTES OR LESS WITH WIND CHILLS THIS LOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
501 WWUS43 KGRB 281005 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 405 AM CST THU JAN 28 2010 ...DANGEROUS WIND CHILLS EXPECTED THIS MORNING... .NORTHWEST WINDS AT 10 TO 20 MPH AND SUBZERO TEMPERATURES WILL COMBINE TO PRODUCE DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO OVER NORTH CENTRAL WISCONSIN THIS MORNING. WIZ005-010>012-018-019-281500- /O.CON.KGRB.WC.Y.0002.000000T0000Z-100128T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 405 AM CST THU JAN 28 2010 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILLS OF 20 TO 30 BELOW ZERO ARE EXPECTED THIS MORNING. * FROSTBITE IS POSSIBLE IN 30 MINUTES OR LESS WITH WIND CHILLS THIS LOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS... MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TSK
932 WWUS43 KGRB 281456 WSWGRB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 856 AM CST THU JAN 28 2010 ...DANGEROUS WINDS CHILLS WILL GRADUALLY EASE TODAY... .SLOWLY WARMING TEMPERATURES WILL CAUSE WIND CHILLS TO RISE INTO THE 5 TO 15 BELOW ZERO RANGE BY AFTERNOON. WIZ005-010>012-018-019-281600- /O.EXP.KGRB.WC.Y.0002.000000T0000Z-100128T1500Z/ VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 856 AM CST THU JAN 28 2010 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING. * WIND CHILLS WILL LESSEN TO 5 TO 15 BELOW ZERO BY AFTERNOON. * DRESS WARMLY IF YOU WILL BE OUTDOORS TODAY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 27, 3:49 AM CST, 11 hours 44 minutes earlier.
Area forecast discussion, Jan 27, 3:49 AM CST, 11 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 349 AM CST WED JAN 27 2010 .SHORT TERM...TODAY THROUGH THURSDAY...PCPN TRENDS AND TEMPS WILL BE THE MAIN FCST CONCERNS. AN AREA OF LOW CLOUDS WAS SPREADING EAST THROUGH N WI EARLY THIS MORNING...OTHERWISE SKIES WERE MOSTLY CLEAR. FALLING TEMPS AND WEST WINDS WERE COMBINING TO PRODUCE WIND CHILLS OF 10-20 BLO ZERO...NOT QUITE COLD ENOUGH TO WARRANT A WIND CHILL ADVISORY. A S/W TROF OVER N MN AND AN ASSOCIATED ARCTIC COLD FRONT WILL DROP SOUTHEAST THROUGH GRB CWA TODAY. THIS SYSTEM PRODUCED FLURRIES AND PATCHY LGT SNOW OVER N MN OVERNIGHT...AND SHOULD DO LIKEWISE ACROSS C/NE WI...ESPECIALLY AS 925-850 MB LAPSE RATES INCREASE TO 9-10 C/KM THIS AFTERNOON. THE COLDER MET GUIDANCE HAS BEEN VERIFYING BETTER EARLY THIS MORNING...SO STAYED CLOSE TO ITS MAX TEMPS FOR TODAY. TONIGHT...ANOTHER S/W TROF WILL DROP INTO N WI AFT 06Z/THU... ACCOMPANIED BY A CORE OF STEEP MID-LEVEL (850-700 MB) LAPSE RATES OF 6-7 C/KM. AT THE SAME TIME...LLVL WINDS WILL BE VEERING NW... LEADING TO A LAKE-ENHANCED SNOW SHOWER EVENT OVER FAR NORTHERN WI...ESP VILAS CO. LAKE INSTABILITY WILL BE IMPRESSIVE...WITH LK-H8 DELTA-T'S INCREASING TO 27-28 C OVERNIGHT. ALTHOUGH WINDS WILL HAVE TOO MUCH OF A WESTERLY COMPONENT TO BE IDEAL AND DRIER AIR WILL BE ADVECTING ACROSS WSTRN LK SUP...ALL OTHER FACTORS SUGGEST THAT INCREASED POPS AND A MENTION OF ACCUMS IS WARRANTED AFTER MIDNIGHT. FOR NOW...PLAN TO BUMP POPS TO LIKELY AND MENTION 1-3 INCH ACCUMS FOR VILAS COUNTY OVERNIGHT...BUT GIVEN THE DEGREE OF INSTABILITY AND THE PRESENCE OF SOME SYNOPTIC FORCING...THIS SYSTEM BEARS WATCHING. ELSEWHERE...EXPECT PARTLY TO MOSTLY CLOUDY SKIES AND FLURRIES TO CONTINUE. CLOUD COVER AND WINDS WILL KEEP TEMPS FROM TANKING...BUT READINGS ARE STILL EXPECTED TO DROP BLO ZERO IN NC/C/FAR NE WI. WIND CHILLS WILL LIKELY EXCEED CRITERIA OVER THE NW HALF OF GRB CWA...BUT WILL LET THE DAY SHIFT ASSESS THE NEED FOR HEADLINES THIS AFTERNOON. ON THURSDAY...SNOW SHOWERS WILL CONTINUE IN THE LK SUP SNOW BELT... WITH FLURRIES ACROSS THE REST OF N WI. THE PCPN SHOULD DECREASE DURING THE AFTERNOON AS HIGH PRESSURE NOSES IN FROM THE WEST AND STG SUBSIDENCE TAKES HOLD. USED A BLEND OF GUIDANCE FOR MAX TEMPS...WITH MOST AREAS WEST OF THE FOX VALLEY/LKSHR LIKELY NOT GETTING OUT OF THE SINGLE DIGITS ABOVE ZERO FOR HIGH TEMPS. .LONG TERM...THU NGT THRU NXT TUE. MEAN FLOW THRU THE END OF THE WEEK TO CONSIST OF A SHARP UPR RDG OVR WRN CANADA/WRN CONUS AND A DEEP UPR TROF OVR ERN CANADA/NE CONUS. THIS TRANSLATES TO A COLD NW FLOW OVR THE GREAT LKS WITH MAINLY DRY CONDITIONS AND BLO NORMAL TEMPS. MAJOR CHGS TAKE PLACE STARTING THIS WEEKEND AS THE ERN UPR TROF RETREATS TOWARD GREENLAND AND A NEW UPR TROF HITS THE WEST COAST. MEAN FLOW DEAMPLIFIES AND ALLOWS FOR WARMER AIR TO RETURN TO NE WI AS WELL AS SNOW CHCS AS A NEW SYSTEM HEADS OUR WAY. MAIN CONCERN HEADED INTO THU NGT IS THE LK EFFECT POTENTIAL FOR N-CNTRL WI AS FAVORABLE TRAJS...VERY COLD AIRMASS (8H TEMPS AROUND -22C) AND STG INSTABILITY SHOULD PRODUCE SNOW SHWRS. HOWEVER... THERE ARE TWO DISTINCT NEGATIVES WHICH APR TO LIMIT SNOW POTENTIAL. FIRST...FCST SNDNGS INDICATE A LOW-LVL INVERSION AT ABT 4K FT. SECOND...DRIER AIR WL BE WORKING INTO THE RGN AS HI PRES BUILDS EAST FROM THE UPR MIDWEST. BELIEVE THE BETTER ACCUMULATIONS WL REMAIN NORTH OF THE MI BORDER WHERE UPSLOPE SHOULD HELP IN THE LIFTING PROCESS. SNOW AMTS FOR VILAS CNTY EXPECTED TO REMAIN AT AN INCH OR LESS WHILE THE REST OF NE WI TO REMAIN PARTLY CLDY AND VERY COLD. LOOK FOR MOST LOCATIONS TO DROP BLO ZERO WITH SOME TEENS BLO ZERO OVR NRN WI. EVEN THO WND SPDS TO BE RELATIVELY LGT (5 TO 10 MPH)...WND CHILL ADVYS WL LIKELY BE NEEDED FOR ALL BUT E-CNTRL WI. THE HI PRES SLOWLY BUILDS INTO THE WRN GREAT LKS RGN ON FRI AND WITH WNDS GRADUALLY BACKING MORE WEST WITH TIME...LK EFFECT SNOW SHWRS FOR VILAS CNTY WL END. OTHERWISE...A MOSTLY SUNNY TO PARTLY CLDY DAY OVR NE WI WITH TEMPS STRUGGLING TO REACH DOUBLE DIGITS. HAVE LEANED TOWARD THE COLDER MET GUID AS AIRMASS IS STILL RELATIVELY COLD AND WE ARE STARTING THE DAY ON THE FRIGID SIDE. HI PRES TO THEN REMAIN ANCHORED FROM THE GREAT LKS THRU THE MIDWEST FRI NGT. ANOTHER NGT OF MOSTLY CLR TO PARTLY CLDY SKIES AND LGT WNDS WL ALLOW TEMPS TO BOTTOM OUT ONCE AGAIN WITH SUB-ZERO READINGS FOR ALL BUT AREAS RIGHT NEAR LK MI. 8H TEMPS NOT QUITE AS COLD...THUS DO NOT EXPECT TEMPS TO BE QUITE AS COLD AS THU NGT. SUBTLE CHGS BEGIN TO TAKE PLACE ON SAT AS A NEW PAC SYSTEM SLAMS INTO THE PAC NW AND SHOVES THE WRN CONUS UPR RDG INTO THE ROCKIES. NE WI STILL IN A NW FLOW ALOFT WITH THE HI PRES DOMINATING OUR PART OF THE COUNTRY. ANOTHER DAY WITH A DECENT AMT OF SUNSHINE FOR THE FCST AREA WITH TEMPS STARTING A SLOW WARM-UP AS THE MAIN CHUNK OF THE ARCTIC AIR PULLS AWAY. THIS SYSTEM MOVS INTO THE ROCKIES BY THE END OF THE WEEKEND WITH SOUTHERLY WNDS BEGINNING TO TAP GULF MSTR AND PULLING THIS MSTR NWD INTO THE CNTRL PLAINS. WE ARE STILL PROTECTED BY TWO AREAS OF HI PRES (ONE NEAR LK WINNIPEG - THE OTHER NEAR THE TN VALLEY)...SO DRY CONDITIONS TO CONT. MDLS DO SHOW A WEAK CDFNT DROPPING SOUTH INTO WI ON SUNDAY...BUT LACK OF FORCING AND DEEP MSTR SHOULD PRECLUDE ANY PCPN. THE HI PRES FINALLY LOSES ITS GRASP OVR THE GREAT LKS SUNDAY NGT AS THE UPR TROF HEADS INTO THE PLAINS. EXPECT TO SEE MORE CLD CVR WITH TIME AS A 40 KT LOW-LVL JET BRINGS GULF MSTR INTO THE MIDWEST. BY MON...THE SYSTEM MOVS ACROSS THE PLAINS WITH ISEN LIFT INCREASING ACROSS WI. THERE WL BE SOME DRY AIR TO OVERCOME INITIALLY...HOWEVER IT STILL APRS THAT LIFT/MSTR WL BE SIGNIFICANT ENUF TO WARRANT CHC POPS ACROSS THE FCST AREA...ESP BY MON AFTERNOON. WAA SHOULD BE STG ENUF TO SEND MAX TEMPS INTO THE 20S ON MON WHICH PREV SHIFT HAD COVERED WELL. THIS SYSTEM IS PROGGED TO AFFECT NE WI DURING THE MON NGT/TUE PERIOD AS THE UPR TROF ROTATES THRU THE GREAT LKS ACCOMPANIED BY A CDFNT. TOO MANY UNKNOWN VARIABLE YET TO DETERMINE SNOW ACCUMULATIONS (MSTR AVAILABILITY...STRENGTH OF SYSTEM...ETC.) SO WL LEAVE POPS IN CHC CATEGORY FOR NOW. && .AVIATION...AN ARCTIC COLD FRONT AND A COUPLE UPPER LEVEL DISTURBANCES WILL BRING FLURRIES AND SCT SNOW SHOWERS TO THE RGN TODAY INTO TONIGHT...ALONG WITH INCREASING STRATOCUMULUS CLOUDS AND SOME MVFR CIGS/VSBYS. AS WINDS TURN NW LATER TONIGHT...LK- EFFECT SNOW SHOWERS WILL INCREASE IN NC WI. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/KALLAS
Hazardous weather outlook, Jan 27, 4:30 AM CST, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CST WED JAN 27 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281030- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 430 AM CST WED JAN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT COLD WIND CHILLS OF 10 TO 20 BELOW ZERO WILL IMPACT THE REGION THIS MORNING. EVEN COLDER WIND CHILL TEMPERATURES OF 20 TO 25 BELOW ZERO ARE ANTICIPATED OVER NORTH CENTRAL...CENTRAL AND FAR NORTHEAST WISCONSIN LATE TONIGHT. LAKE-ENHANCED SNOW SHOWERS WILL INCREASE ACROSS NORTH CENTRAL WISCONSIN LATE TONIGHT...WITH ACCUMULATIONS OF 1 TO 3 INCHES POSSIBLE IN NORTHWEST VILAS COUNTY OVERNIGHT. THIS MAY RESULT IN LOCALLY HAZARDOUS DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY BITTER COLD WIND CHILLS OF 20 BELOW TO 25 BELOW ZERO ARE EXPECTED OVER CENTRAL...NORTH-CENTRAL...AND FAR NORTHEAST WISCONSIN ON THURSDAY MORNING...AND AGAIN THURSDAY NIGHT. WIND CHILLS OVER EAST-CENTRAL WISCONSIN ARE NOT EXPECTED TO BE QUITE AS LOW...BUT SHOULD STILL FALL INTO THE TEENS BELOW ZERO. LAKE-EFFECT SNOW SHOWERS MAY BRING AN ADDITIONAL ACCUMULATION OF AN INCH OR TWO OVER VILAS COUNTY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-281030- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 430 AM CST WED JAN 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NORTHWEST WINDS MAY GUST TO AROUND 35 KNOTS...NEAR GALE CRITERIA... LATE TONIGHT INTO THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. TSK/AK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 9:34 PM CST | Small Craft Advisory | GRB | 44 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2010Every wind chill advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.